Alert archive / Missouri / Frost Advisories in 2025
Frost Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 30, 2025, 1:47 PM CDT for 24 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Oct 31, 2025, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2025, 1:47 PM CDT (18:47 UTC)
- In effect from
- Oct 31, 2025, 3:00 AM CDT
- Expired
- Oct 31, 2025, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
All 27 counties
Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Francois County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787 WWUS73 KLSX 301847 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 147 PM CDT Thu Oct 30 2025 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062- 072>074-084-085-099-311000- /O.NEW.KLSX.FR.Y.0004.251031T0800Z-251031T1300Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO- Warren MO-Franklin MO-Crawford MO-Washington MO-Saint Francois MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Fulton, Union, Pittsfield, Columbia, Farmington, Sullivan, Quincy, Bowling Green, Hannibal, Jefferson City, Mount Sterling, Mexico, and Washington 147 PM CDT Thu Oct 30 2025 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of west central Illinois and central, east central, northeast, and southeast Missouri. * WHEN...From 3 AM to 8 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Maples
1 follow-up statement
795 WWUS73 KLSX 310716 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 216 AM CDT Fri Oct 31 2025 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062- 072>074-084-085-099-312230- /O.NEW.KLSX.FZ.A.0003.251102T0800Z-251102T1300Z/ /O.CON.KLSX.FR.Y.0004.251031T0800Z-251031T1300Z/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO- Warren MO-Franklin MO-Crawford MO-Washington MO-Saint Francois MO- Iron MO-Madison MO-Reynolds MO- Including the cities of Fulton, Hannibal, Bowling Green, Mount Sterling, Union, Pittsfield, Sullivan, Quincy, Washington, Jefferson City, Mexico, Farmington, and Columbia 216 AM CDT Fri Oct 31 2025 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...For the Frost Advisory, temperatures as low as 30 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Portions of west central Illinois and central, east central, northeast, and southeast Missouri. * WHEN...For the Frost Advisory, until 8 AM CDT this morning. For the Freeze Watch, from late Saturday night through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Jaja
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 30, 12:28 PM CDT, 1 hour 19 minutes earlier. Its key messages:
- It will be seasonably cool and most likely dry through the weekend. There is a slight chance for rain across parts of southeast Missouri and southern Illinois on Saturday.
- Temperatures will warm a few degrees above normal next week.
Area forecast discussion, Oct 30, 12:28 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1228 PM CDT Thu Oct 30 2025 .KEY MESSAGES... - It will be seasonably cool and most likely dry through the weekend. There is a slight chance for rain across parts of southeast Missouri and southern Illinois on Saturday. - Temperatures will warm a few degrees above normal next week. && .SHORT TERM... (Through Late Friday Afternoon) Issued at 323 AM CDT Thu Oct 30 2025 A short wave will move from the northern Plains into the Midwest this afternoon and evening. However northwest flow in the wake of yesterday's storm has been bringing dry air into the region. Therefore the short wave is only expected to produce some mid and high clouds this afternoon and evening as it passes into the Ohio Valley. Temperatures will continue to be seasonably cool today, with highs mainly in the mid to upper 50s and lows of 35 to 40 tonight. The short wave and associated clouds should be mostly east of the forecast area by 06Z, and winds are expected to be fairly light (5-6kts). Patchy frost will therefore be possible again, particularly in sheltered and low lying areas where the wind will be weakest. Conditions will be good for a strong diurnal warm up on Friday with westerly flow and a mostly sunny sky. Should see around 20 degrees of warming for highs in the upper 50s to low 60s friday afternoon. Carney && .LONG TERM... (Friday Night through Wednesday) Issued at 323 AM CDT Thu Oct 30 2025 Another, stronger short wave dives into the Midwest Saturday. This wave phases with the long wave pattern, and the base of the trough digs all the way to the Gulf Coast by Saturday night. Guidance is showing some weak return flow ahead of the trough, which may draw enough moisture from the southeast Plains up into the Mid Mississippi Valley to produce some light rain over the eastern Ozarks Saturday and Saturday night. The LREF peaks out at just under 30% of the members that produce measurable precip on Saturday afternoon across the Ozarks, though the strongest signal comes from the GEFS members. Also, like previous runs, the LREF continues to be dry for our forecast area below the 90th percentile. Given these factors the 20 PoPs that the NBM paints across the eastern Ozarks Saturday afternoon and evening are reasonable, but any rain that falls should be light and intermittent. Another cool high pressure system builds into Missouri and Illinois behind the trough Sunday morning. The air associated with this high may be the coldest of the season. NBM temperatures across parts of central and northeast Missouri fall below freeing for 2-3 hours before sunrise Sunday. This is a little colder than the LREF 25th percentile, which makes me skeptical. However, both the deterministic GFS and ECMWF show 850mb temperatures around -4C at 12Z Sunday morning. Will let the subfreezing lows Sunday morning ride with that in mind. The pattern becomes more zonal with weak ridging next week. This will produce warmer temperatures with highs warming into the 60s Monday and Tuesday, and approaching 70 by Wednesday. See little if any chance for additional precipitation after that slight chance Saturday due to the aforementioned ridge which builds across the region. Carney && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1226 PM CDT Thu Oct 30 2025 Mid/high VFR clouds will push west to east over Missouri this evening and into Illinois just before midnight tonight. Otherwise, mostly clear skies are expected with northwest winds backing out of the west through Friday morning. Typical diurnal trends will increase winds speeds to 10-15 kts through the daylight hours with an occasional 18-20 kt gust north of the metro terminals through KUIN. However, gust magnitude and occasional occurrence was not enough to account for in the prevailing groups at KUIN. Cooler nighttime temperatures may also result in some steam fog on area rivers. The light wind and westerly component should keep KSUS in the clear while KJEF has a little better potential being east of the MO River. Considering the dry air and wind component, there wasn't enough confidence to include in the TAF at this time. VFR conditions are favored throughout the period at this time. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 30, 3:39 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 339 AM CDT Thu Oct 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 339 AM CDT Thu Oct 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Carney
Nearby
Frost Advisories in Missouri, 2025Frost Advisories in Illinois, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.